I had a SMAS facelift about 3 months ago, In the past three weeks, I have been experiencing ringing in my ears, especially on the left side. I asked my PS about this (he is very reputable) and he said he never heard of a facelift causing this. Has anyone else heard of this? Could it be something with the nerves in the area? Any help or suggestions would be deeply appreciated!
My Ears Are Ringing Post SMAS Face Lift, What's Going On?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
Ringing in Ears after Facelift
Ringing in the ears is probably the result of medication or fluid or some other substance irritating or partially occluding the ear canal on that side. There are many causes of tinnitus, but the most likely things after facelift would be those two things. Have an ENT work it up if necessary. Kenneth Hughes, MD Los Angeles, CA
Facelift Shouldn't Cause Ringing Of The Ears
Having a facelift procedure should not cause any ringing of the ear, commonly known as tinnitus. Occasionally, blood and cleaning solution could enter the ear canal during the procedure, but this would cause either muffled or a decrease in your hearing. It would be beneficial to consult with an ear nose and throat physician (otolaryngologist) as you may also need to obtain a hearing test.
Ringing in Ears (tinnitus) after surgery
Surgery would be a rare cause of ringing in the ears also called tinnitus. It should be worked up however by an ENT specialist. The list of of causes of ringing in the ears is very long and some of the more common factors that can cause it are:
external ear infection acoustic shock, excessive noise loud noises/ or music (most common cause)
earwax impaction middle ear fluid
age-associated and other causes of hearing loss
acoustic neuroma (tumor of nerve)
mercury or lead poisoning
Pain meds such as aspirin,nonsteroidal anti-inflammatory drugs
antibiotics: such as Ciprofloxacin, aminoglycosides, chloramphenicol,erythromycin,tetracycline
Some Diuretics medications:
multiple sclerosis and other neurologic disorders
temporomandibular joint problesms
vitamin B 12 deficiency
iron deficiency anemia
psychiatric disorders including depression and anxiety
vasculitis and other collagen vascular diseases
benzodiazepine (e.g. valium) withdrawal
You might also like...
Ears Ringing after SMAS Face Lift
It would be very unusual for someone to have ringing in their ears as a result of the face lift procedure. Occasionally patients will get some blood into their ear canals and have some decreased hearing following a face lift, but ringing is an unusual complaint. I would recommend that your plastic surgeon refer you to an otolaryngologist with expertise in tinnitus.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.